Plaquenil and Ringing in Ears?: Hi all, I was... - LUPUS UK

LUPUS UK

28,606 members24,877 posts

Plaquenil and Ringing in Ears?

sflynn84 profile image

Hi all, I was wondering if anyone has had ringing in their ears after starting plaquenil? I have been plaquenil for one year and it was almost immediately after that the ringing began. My rheumy doesn't feel they are connected and I was sent to an ENT that was a useless visit.

5 Replies

I have not had this problem, but my friend did. She tried it twice and each time she did she had such bad tinnitus, she had to stop. Quinine is a known ototoxic drug, so check with the pharmasit. But I strongly suspect it's linked.

Yes, I had ringing in my ears with plaquenil and tried it on 2 separate occasions. I felt worse on this drug which also made me ultra sensitive to the sun. I do not take plaquenil anymore

Hello. Yes, I have tinnitus. The volume and tone changes all of the time. But it's almost constant now. I have been on hydroxychloroquine since November 2013. I am not sure exactly when it started. But recently it drives me mad at times. It's very loud when I am trying to sleep at night. But I may also have sjogren's syndrome and think it could be related to that. I booked myself a free hearing test at Boots recently and my hearing is fine, not effected. So that's good, but didn't give me any answers. I have added it to my list of symptoms but think it's one of those weird and wonderful Auto-Immune symptoms that will never be fully explained. Sorry I'm not much help. Wendy

I have ringing in my ears and also have bouts of feeling dizzy. I went to ent and they sent me for a mri scan. They have diagnosed Arnold Chiari 1 malformation. Might be worth asking about this xx good luck xx

I had that problem and balance problems , I had an acoustic neuroma and the surgeon told me the plaquenil could have caused it .

You may also like...